What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 8, 3:18 AM EST, 37 minutes earlier.
Area forecast discussion, Apr 8, 3:18 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
418 AM EDT Fri Apr 8 2022
.SYNOPSIS...
Low pressure near New York City early this morning will bring
heavy rains and a few rumbles of thunder as it moves northeast
into Maine and New Hampshire, with improving conditions for the
afternoon. Another disturbance aloft moving northeast on
Saturday from the mid-Atlantic states will bring renewed clouds
and showers for Saturday. Drier, cooler and breezy Sunday, but
can't rule out a few brief afternoon showers. High pressure will
bring dry and mild conditions Monday. A weak frontal boundary
will set up near southern New England Tuesday through Thursday
with a few episodes of showers possible from time to time. Mild
conditions Tuesday and Wednesday then turning cooler Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
415 AM Update:
Fairly active first part of Friday morning is in store for most of
SNE due to heavy rain/downpours that could contribute to possible
urban and poor drainage flooding, as well as gusty ESE winds.
Surface analysis/METARs at this hour show surface low near the NYC
area, with elevated PWAT values being transported across SNE
associated with a SE low-level jet at 925 mb nearing 70 kt! Regional
radar shows areas of moderate to heavy rains across most of SNE,
with GLM and NLDN lightning showing a couple of flashes of lightning
across southeast MA. A stronger thunderstorm producing a few CG
strikes in more unstable air is located just SE of the forks of
eastern LI and will be moving NE into our southern waters shortly,
and eventually into the south coast by 5 AM. Downpours, perhaps
accompanied by a few rumbles of thunder, should just cause rises in
rivers but can't rule out urban or poor drainage flooding into part
of the AM commute. However rain rates to this point have been really
no better than one-half inch per hour so not expecting flash
flooding. Rain will begin to shift NE into ME/NH into the mid-
morning hrs. While SE wind gusts have been in the 35-40 mph range,
the SE low-level jet of 70 kt will continue to propagate northward
along the eastern MA coast through 12z. We haven't seen this jet
result in enhanced winds and while it remains expected that wind
gusts will not rise to the level where minor damage is expected, one
area that could is near the Cape Ann/Gloucester vicinity.
But for today, the most active portion of the forecast is over the
next 6 hours or so. Surface low and its associated heavy rain shield
moves northward by mid to late this morning. Though some lower
clouds may still linger at least initially, drier SW winds and
better mixing opportunities will allow for more rapid cloud clearing
by late this morning into early this afternoon. Thus turning much
drier by the afternoon with some SW gusts to 25 mph. Still not out
of the realm of possibility that temperatures in some locations
could near 70 degrees across the coastal plain boosted by
downsloping, but thinking the slightly delayed cloud clearing than
indicated previously supports highs closer to the upper 50s to
middle 60s, coolest in the terrain and near the south coast. After a
couple days of gray, dreary conditions, the sun will finally make an
appearance to close out the workweek.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
415 AM Update:
Tonight into Saturday:
SNE will be on the eastern periphery of a broad upper-level longwave
trough aloft. Will still have subsidence associated with weak
shortwave ridging early tonight with the passage of the morning
storminess. However for the second half of the night, will start to
see more dynamic support for increased clouds and some scattered
showers toward daybreak as a shortwave trough rotates NE from the
WV/VA Panhandle region into the north-central Appalachians. An
initially weak surface low is expected to develop near the PA/MD
vicinity and move up into NE PA by Saturday morning. This low is
expected to strengthen to below 1000 mb as it moves NE on Sat into
the Hudson and Champlain River Valleys. Modest convergence on SE
winds as surface low will focus scattered to numerous showers
especially west of I-495. There may even be some thunder as mid-
level lapse rates strengthen to around 7.5 to 8 C/km along with the
added dynamic support, which could support some small hail or
graupel in stronger showers or any isolated storms that develop.
This is the more typical shallow cold core showers with limited
instability that we see with colder air aloft. Less PoP chances
across eastern MA and Cape Cod, though as the low moves NE and
brings SW winds could see gusts on the South Coast and Cape Cod near
30 mph. Overall, not the greatest start to the weekend with more
clouds than sun and periods of showers.
Lows tonight in the lower to mid 40s. Highs on Saturday in the upper
40s to mid 50s under more cloudiness across interior MA/CT, and in
the upper 50s to near 60s eastern MA and RI.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Breezy and cooler Sun with a few showers possible
* Dry and mild Monday
* Continued mild Tue/Wed with a few chances for showers, then cooler
Thu
Saturday night into Sunday...
Shortwave will have moved to the north by Sat evening with mainly
dry conditions Sun night. However, the amplified upper trough and
cold pool will be swinging through on Sun leading to increasing
diurnal cloud cover and perhaps a few showers, but not a washout. It
will be cooler as 850 mb temps drop to near -4C which will keep
highs mostly in the low/mid 50s. Breezy NW winds will make it feel a
bit cooler.
Monday...
Upper ridge approaches from the west with rising heights while
surface ridging builds into New Eng. Expect lots of sunshine, less
wind and milder temps as low/mid level warming commences. Highs will
reach upper 50s to lower 60s, overall a pleasant early spring day.
Tuesday through Thursday...
Broad upper ridge sets up across east coast with an overall mild
pattern, but multiple shortwaves riding along the periphery of the
ridge will likely keep true warm sector airmass to the south. So
while temps should average above normal, not expecting unseasonable
warmth. Will also have to watch for a potential sharp cool down by
Thu if a backdoor front moves through with cooler NE flow.
GFS appears too aggressive with northern stream trough Mon night/Tue
and generally leaned toward ECMWF solution. There may be a few
periods of showers from time to time along the frontal boundary Tue
through Thu but unable to provide any timing details at this time
range.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
06z TAF Update:
Through 12z: Moderate confidence.
Band of frontal heavy showers to move NE through the period.
Still some risk for some lightning mainly for the Cape airports
and perhaps BOS/PVD, but lightning trends are on the downswing.
Will tempo if thunder becomes a more imminent risk. Expect MVFR
to LIFR ceilings with rain in the 2-4 SM range. Improvement in
heavy rains between 10-12z, though rain may still linger on for
BOS-BED.
ESE winds strongest at the coast 15-20 kt gusts to 30-35 kt.
Have included LLWS for these coastal/eastern TAFs too based on a
65-kt LLJ moving northward through 12z. Through 10-12z, expect
winds in the interior to shift to SW/WSW around 6-10 kt.
Today: High confidence.
MVFR-IFR cigs with VFR visby rains early then give way to VFR
as winds flip to SW. SW winds may become occasionally breezy
(gusts 20-22 kt) in the afternoon.
Tonight: High confidence.
Mainly VFR with local MVFR possible in scattered rain showers
after 08Z. Light S to SE winds.
Saturday: High confidence.
MVFR/VFR ceilings with scattered to numerous showers developing
during the morning. Outside chance at thunder mainly west of
BED/PVD during the afternoon. SE winds become S/SW and increase
to 9-14 kt with gusts 25-28 kt.
KBOS TAF...Moderate confidence in TAF. Period of +RA 07-11z,
possible VCTS needed but will tempo if so.
KBDL TAF...Moderate confidence in TAF.
Outlook /Saturday Night through Tuesday/...
Saturday Night: VFR. Breezy.
Sunday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.
Sunday Night through Monday: VFR. Breezy.
Monday Night through Tuesday: Mainly VFR, with local MVFR
possible. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
415 AM Update:
In terms of headlines, Gale Warnings continue on all eastern waters
and the southern waters adjacent to Cape Cod and the Islands. These
will need to be downgraded to small craft advisories today as SE/S
winds ease below Gale levels. Small craft advisories have replaced
the Gale Warnings that were in effect for Narragansett Bay, Rhode
Island and Block Island Sounds as well as the southern offshore
waters east of Montauk NY.
Gale force SE gusts - perhaps as much as to 40 kt with offshore seas
building to 13-15 ft on the eastern waters. By mid to late morning,
winds ease rather rapidly and shift to SW around 10-20 kt. Seas will
decrease to 5-9 ft, highest on the northeast waters.
SW winds become S/SE with gusts around 10-15 kt tonight, with seas
diminishing to 2-4 ft nearshore and 4-6 ft offshore.
For Saturday, SE winds shift to SW and could gust at SCA levels
along the southern waters. Seas 4 to 6 ft.
Outlook /Saturday Night through Tuesday/...
Saturday Night through Sunday: Winds less than 25 kt. Seas up
to 5 ft.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 20 kt. Local rough seas.
Monday: Winds less than 25 kt. Local rough seas.
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers.
Tuesday: Winds less than 25 kt. Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 8 AM EDT this morning for ANZ230>234-251-
255.
Small Craft Advisory until noon EDT today for ANZ236.
Small Craft Advisory until 2 AM EDT Saturday for ANZ235-237.
Gale Warning until noon EDT today for ANZ250-254.
Small Craft Advisory until 8 AM EDT Saturday for ANZ256.
&&
SYNOPSIS...KJC/Loconto
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...KJC
AVIATION...KJC/Loconto
MARINE...KJC/LocontoHazardous weather outlook, Apr 8, 3:13 AM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
413 AM EDT Fri Apr 8 2022
CTZ002>004-MAZ002>024-026-RIZ001>008-090815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
413 AM EDT Fri Apr 8 2022
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ235>237-256-090815-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
413 AM EDT Fri Apr 8 2022
This Hazardous Weather Outlook is for Rhode Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>234-251-255-090815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Massachusetts Bay and Ipswich Bay-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
413 AM EDT Fri Apr 8 2022
...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-254-090815-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
413 AM EDT Fri Apr 8 2022
...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/nwsboston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Apr 8, 2:33 AM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
333 AM EDT Fri Apr 8 2022
MAZ020-021-RIZ003>008-080845-
Southern Bristol MA-Southern Plymouth MA-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Fall River, New Bedford, Mattapoisett,
Coventry, West Greenwich, East Greenwich, Warwick, West Warwick,
Bristol, Narragansett, Westerly, Newport, and New Shoreham
333 AM EDT Fri Apr 8 2022
...A cluster of thunderstorms with heavy rainfall will impact the
south coast of Rhode Island and Massachusetts through 430 AM...
At 330 AM EDT, Doppler radar was tracking a cluster of
thunderstorms south of the coast moving northeast at 45 mph. These
storms will impact the south coast of Rhode Island and
Massachusetts though 430 AM. Rainfall rates of 0.50 to 1 inch per
hour will accompany these storms and may result in some minor
street flooding.
Motorists should be alert for ponding of waters on roadways.
Special weather statement, Apr 8, 3:08 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
408 AM EDT Fri Apr 8 2022
MAZ017>021-023-RIZ005-007-080900-
Eastern Plymouth MA-Southern Bristol MA-Northern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Dukes MA-Bristol RI-
Newport RI-
408 AM EDT Fri Apr 8 2022
...A strong thunderstorm will impact portions of southern Plymouth,
Bristol, Newport and east central Bristol Counties through 500 AM
EDT...
At 407 AM EDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Newport, moving northeast at 50 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
New Bedford, Fall River, Plymouth, Taunton, Dartmouth, Bridgewater,
Newport, Marion, Middleborough, Wareham, Norton, Somerset,
Portsmouth, Middletown, Fairhaven, Swansea, Tiverton, Westport,
Raynham and Rehoboth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4151 7099 4146 7119 4163 7122 4148 7124
4145 7136 4171 7116 4173 7126 4199 7119
4191 7055 4167 7072 4168 7072 4158 7082
4165 7092 4158 7094 4160 7096 4141 7094
TIME...MOT...LOC 0807Z 205DEG 49KT 4125 7121
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
KC